# SDR 2012FA0000590

- Difficulty date: July 17, 2012
- Submitted: August 24, 2012
- Operation: General aviation
- Aircraft: N248PA
- Make and model: Cessna 208B
- Aircraft serial: 208B0134
- Aircraft time: 20,896 hours, 18,562 cycles
- Engine: Pwa PT6A42
- Engine time: 280 hours, 1,174 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor Blade
- Part serial: RM0514
- Condition: Damaged
- Location: Engine
- Part time: 280 hours, 1,174 cycles
- Component: Engine, Pwa
- Stage of operation: TX
- How discovered: B
- Nature of condition: C
- Precautionary procedure: D

## Discrepancy

PILOT REPORTED A BANGING NOISE DURING TAXI COMING FROM THE ENGINE.  PILOT THEN TAXIIED TO THE HANGAR AND BROUGHT IT TO MECHANIC ON DUTY THAT DAY.  MECHANIC THEN BOROSCOPE ENGINE AND FOUND FIRST STAGE COMPRESSOR HAS MINOR NORMAL WEAR AND TEAR, FIRST STAGE COMPRESSOR GUIDE VANES ARE PARTIALLY MISSING AND SECOND STAGE COMPRESSOR SEVERELY DAMAGED.  ENGINE WAS SENT FOR INVESTIGATION, REPAIR AND WARRANTY.
